Alabama, 2008

Excessive Heat in Alabama, June 7, 2008

June 7, 2008 · NWS HUN · 1 event in 1 county or zone

Heat illnesses prompted the hospitalization of four individuals. Temperatures climbed to between 90 and 95 degrees and heat index values reached 95 to 100 degrees Fahrenheit.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Heat illnesses prompted the hospitalization of four individuals. Temperatures climbed to between 90 and 95 degrees and heat index values reached 95 to 100 degrees Fahrenheit.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 7, 8:10 AM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 7, 8:10 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 AM CDT SAT JUN 7 2008

.DISCUSSION...
THE HOTTEST DAY OF THIS EARLY METEOROLOGICAL SUMMER IS EXPECTED
TODAY AS A STRONG 5940M UPPER HIGH IS PARKED VIRTUALLY OVERHEAD.
HOWEVER...THANKS TO THE HEAVY RAINS OF A COUPLE WEEKS AGO...WE WILL
NOT EXPERIENCE THE INTENSE HEAT WE SAW LAST SUMMER UNDER SIMILAR
CONDITIONS.

IN FACT...TODAY WILL BE THE WARMEST DAY SINCE THE END OF LAST
SUMMERS TRIPLE DIGIT HEAT WAVE...WHICH ENDED ON AUGUST 24TH 2007.

THE ONLY POSSIBLE RELIEF TODAY WILL BE IN THE EAST...WHERE SOME
CLOUD COVER IS ALREADY INDICATED ON SATELLITE...AND EVEN SOME
INDICATIONS OF A SHOWER DEVELOPING ATOP LOOKOUT MOUNTAIN. GOING
FORECAST SHOWS POPS OVER THE SAME AREAS...AND THE OFTEN-SUPERIOR
NSSL WRF SHOWS SHRA/TSRA DEVELOPMENT IN THAT SAME VICINITY TOO.

NO CHANGES TO THE FORECAST WILL BE REQUIRED AT THIS TIME. WILL BE
MONITORING PRECIP COVERAGE IN THE EAST...AS WELL AS TEMPS IN THE
WEST...WHERE KMSL IS ALREADY 85 DEGREES AT 9AM.
&&

.PREV DISCUSSION...
OVERALL...PERSISTENCE FORECAST LOOKS GOOD NEXT SEVERAL DAYS...WITH
GFS ENSEMBLE MOS TEMP VARIABILITY VERY LOW. HOWEVER...
THERMODYNAMIC/WEAKENING UPPER RIDGE HAVE PROMPTED ME TO ADD ISOLATED
AFTN/EVNG CONVECTION FROM TODAY THRU MONDAY. SREF POPS ALSO LEAN ME
THIS DIRECTION.

FOR SUNDAY AND MONDAY...IF ISOLATED CONVECTION DEVELOPS...FORECAST
SOUNDINGS INDICATE DECENT POTENTIAL FOR STG-SVR DOWNBURST WINDS WITH
MDPI VALUES APPROACHING OR EXCEEDING 1.0 AND WINDEX INDICES OF
60-68. VERTICAL THETA-E LAPSE RATES LOOK SUFFICIENT WITH AN
INVERTED-V STRUCTURE PRESENT. AS THE RIDGE MIGRATES W-SW...A WEAK
TROF WORKS INTO THE RIDGE AT 2H-3H...WITH SEVERAL WEAK MID LEVEL
EASTERLY WAVES CUTTING INTO THE RIDGE AT 5H. THIS SHOULD BE JUST
ENOUGH TO AID ISOLD CONVECTIVE DEVELOPMENT. SOUNDINGS DO NOT
INDICATE A CAPPING INVERSION EITHER. SREF POPS INDICATE HIGHEST POPS
IN OUR EASTERN/MTN LOCATIONS. THE STRONGER WAVE...NOW A CLOSED CIRC
E OF THE BAHAMAS IS PROGGED TO TRACK INTO S AL ON TUE AND SHOULD
INCREASE AFTN/EVNG COVERAGE OF STORMS.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

DISCUSSION...JE/23
PREV DISCUSSION...KULA
Hazardous weather outlook, Jun 7, 11:41 AM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1241 PM CDT SAT JUN 7 2008

ALZ001>010-016-TNZ076-096-097-081000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1241 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN ISOLATED AFTERNOON THUNDERSTORM IS POSSIBLE THIS AFTERNOON ACROSS
NORTHEAST ALABAMA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. A
COUPLE OF THE STORMS ON SUNDAY AFTERNOON MAY BE STRONG WITH GUSTY
WINDS.

A SERIES OF WEAK SYSTEMS OVER THE TENNESSEE VALLEY ON TUESDAY
THROUGH FRIDAY WILL BRING THE POSSIBILITY FOR ADDITIONAL ISOLATED
THUNDERSTORM ACTIVITY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

JE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 excessive heat. Local standard time, as filed.

Excessive Heat, Madison

When
June 7, 1:00 PM CST to 7:00 PM CST
Where
Madison forecast zone
Injuries
4 direct, 0 indirect
Reported by
Newspaper
Coordinates
34.763, -86.550 (the zone’s center; the record gives no point)

The Huntsville Times reported that HEMSI units transported four persons to Huntsville hospital for heat related illnesses Saturday afternoon.

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111885.